Alert archive / Kansas / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 8, 2019, 10:59 AM MDT for Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas. It took effect at Apr 9, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 10:59 AM MDT (16:59 UTC)
- In effect from
- Apr 9, 2019, 12:00 PM MDT
- Expired
- Apr 9, 2019, 7:54 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS83 KGLD 081659 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1059 AM MDT Mon Apr 8 2019 COZ252>254-090100- /O.UPG.KGLD.FW.A.0002.190409T1800Z-190410T0300Z/ /O.NEW.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Yuma-Kit Carson-Cheyenne- 1059 AM MDT Mon Apr 8 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Affected Areas...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...Tuesday 12 PM MDT through 9 PM MDT. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ001-013-027-041-NEZ079-090100- /O.CON.KGLD.FW.A.0002.190409T1800Z-190410T0300Z/ Cheyenne-Sherman-Wallace-Greeley-Dundy- 1059 AM MDT Mon Apr 8 2019 /1159 AM CDT Mon Apr 8 2019/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... * Affected Areas...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...Tuesday 12 PM MDT / 1 PM CDT through 8 PM MDT / 9 PM CDT * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is strongly discouraged on Tuesday. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
5 follow-up statements
895 WWUS83 KGLD 090220 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 820 PM MDT Mon Apr 8 2019 COZ252>254-091800- /O.CON.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Yuma-Kit Carson-Cheyenne- 820 PM MDT Mon Apr 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Timing...Tuesday 12 PM MDT through 9 PM MDT. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ001-013-027-041-NEZ079-091800- /O.CON.KGLD.FW.A.0002.190409T1800Z-190410T0300Z/ Cheyenne-Sherman-Wallace-Greeley-Dundy- 820 PM MDT Mon Apr 8 2019 /920 PM CDT Mon Apr 8 2019/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... * Affected Areas...In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...Tuesday 12 PM MDT / 1 PM CDT through 8 PM MDT / 9 PM CDT * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is strongly discouraged on Tuesday. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
184 WWUS83 KGLD 091007 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 407 AM MDT Tue Apr 9 2019 KSZ001-013-027-041-NEZ079-091830- /O.UPG.KGLD.FW.A.0002.190409T1800Z-190410T0300Z/ /O.EXA.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Cheyenne-Sherman-Wallace-Greeley-Dundy- 407 AM MDT Tue Apr 9 2019 /507 AM CDT Tue Apr 9 2019/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ today to 9 PM MDT /10 PM CDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Affected Areas...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...Tuesday 12 PM MDT / 1 PM CDT through 8 PM MDT / 9 PM CDT * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-091830- /O.CON.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Yuma-Kit Carson-Cheyenne- 407 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Timing...Tuesday 12 PM MDT through 9 PM MDT. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
318 WWUS83 KGLD 091724 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1124 AM MDT Tue Apr 9 2019 COZ252>254-KSZ001-013-027-041-NEZ079-100200- /O.CON.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 1124 AM MDT Tue Apr 9 2019 /1224 PM CDT Tue Apr 9 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Affected Areas...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...Tuesday 12 PM MDT / 1 PM CDT through 8 PM MDT / 9 PM CDT * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
207 WWUS83 KGLD 091757 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1157 AM MDT Tue Apr 9 2019 ...FIRE WEATHER THREAT CONTINUES... .Breezy southwest winds and low relative humidity have combined to create critical fire weather conditions along the eastern Colorado border. Critical fire weather conditions are possible ahead of a strong cold front, mainly in Greeley and Wichita counties Wednesday afternoon. KSZ041-100200- /O.NEW.KGLD.FW.A.0003.190410T1800Z-190411T0000Z/ /O.CON.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Greeley- 1157 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001... 013...027...041 AND 079... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 041... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Wednesday afternoon. * Affected Area...In Kansas...Fire Weather Zone 041 Greeley. * Timing...Red Flag Warning through 9 PM CDT tonight. Fire Weather Watch Wednesday afternoon. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph today. Southwest 15 to 25 mph with gusts up to 35 mph Wednesday. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252>254-KSZ001-013-027-NEZ079-100200- /O.CON.KGLD.FW.W.0003.190409T1800Z-190410T0300Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Dundy- 1157 AM MDT Tue Apr 9 2019 /1257 PM CDT Tue Apr 9 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy. * Affected Areas...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...Tuesday 12 PM MDT / 1 PM CDT through 8 PM MDT / 9 PM CDT * Winds...South 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ042-100200- /O.NEW.KGLD.FW.A.0003.190410T1800Z-190411T0000Z/ Wichita- 1257 PM CDT Tue Apr 9 2019 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 042... The National Weather Service in Goodland has issued a Fire Weather Watch for winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...In Kansas...Fire Weather Zone 042 Wichita. * Timing...Wednesday afternoon. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
898 WWUS83 KGLD 100154 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 754 PM MDT Tue Apr 9 2019 ...FIRE WEATHER THREAT CONTINUES... .Critical fire weather conditions are possible ahead of a strong cold front, mainly in Greeley and Wichita counties Wednesday afternoon. KSZ041-101300- /O.CAN.KGLD.FW.W.0003.000000T0000Z-190410T0300Z/ /O.CON.KGLD.FW.A.0003.190410T1800Z-190411T0000Z/ Greeley- 754 PM MDT Tue Apr 9 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 041... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 041... The National Weather Service in Goodland has cancelled the Red Flag Warning. * Affected Area...In Kansas...Fire Weather Zone 041 Greeley. * Timing...Red Flag Warning through 9 PM CDT tonight. Fire Weather Watch Wednesday afternoon. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252>254-KSZ001-013-027-NEZ079-100300- /O.CAN.KGLD.FW.W.0003.000000T0000Z-190410T0300Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Dundy- 754 PM MDT Tue Apr 9 2019 /854 PM CDT Tue Apr 9 2019/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...079...252... 253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. Critical fire weather conditions have subsided this evening. $$ KSZ042-101300- /O.CON.KGLD.FW.A.0003.190410T1800Z-190411T0000Z/ Wichita- 854 PM CDT Tue Apr 9 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 042... * Affected Area...In Kansas...Fire Weather Zone 042 Wichita. * Timing...Wednesday afternoon. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 8, 5:29 AM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 8, 5:29 AM MDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
529 AM MDT Mon Apr 8 2019
.SHORT TERM...(Today through Wednesday night)
Issued at 404 AM MDT Mon Apr 8 2019
Forecast concerns will be fire weather today but especially Tuesday
and active weather beginning late Tuesday night into Thursday as
strong storm moves through the area. Satellite showing a more
progressive and less amplified flow from the Pacific into the
western Atlantic. The lone exception to this is the closed off low
over the southern plains.
Models look to start out fine at mid and upper levels. If anything
the models may not be quite high enough on the height field. Models
have been a little cool at the low levels the last few days. At this
time the Nam was doing best on this. Due to this system still over
the ocean and open wave at this time, there will be considerable
uncertainty and probably model variability until this system gets
over land.
Today/tonight...Look to have plenty of sun through the day. Look to
have downslope winds through most of the day. Model guidance has
been cool the last few days. Going by the better performing guidance
and 850 mb temperature guidance, raised temperatures a little and
will range from the middle 70s to the lower 80s. Please refer to the
fire weather section for that issue. Temperatures will be mild
tonight, and maybe too cool due to warm air advection kicking in.
Tuesday/Tuesday night...Again look to have plenty of sun. Again per
reasoning above, raised temperatures accordingly into the lower and
middle 80s. Possible that temperatures could still be a little
warmer. At this time, these temperatures do not look to threaten
records. Tightening pressure gradient and 3 hour pressure falls of 5
to 7 mb support have at least breezy and more than likely windy
conditions from late in the morning into the early in the evening.
Please refer again to the fire weather section.
Low temperatures will be evening warmer due to winds and warm air
advection. Jet axis/left front quadrant of jet looks to move
into/near the western portion of the area very late in the night.
Wednesday/Wednesday night...Above mentioned left front quadrant
moves across the area during the day. Also rather strong system
moves in from the west during the day. There is some differences on
the speed the models bring in the system. The 00z Nam was faster
than the other output but the 06z version looks like it has slowed
things closer to the other guidance. This can be seen in how fast
the front is brought in and how warm it will get during the day.
There is to 20 to 25 degrees difference in the guidance. No matter
what there will be a huge temperature gradient across the area.
As it stands now, the mid and upper level increases dramatically
late in the morning and then slowly pushes its way across the area
through the night. Based on that the forecast builder pops look very
reasonable. Lapse rates are favorable for a good response to the
lift. There also appears to be some Cape. So have inserted embedded
thunderstorms into the grids through the evening hours. It will be
close but will have to watch out for severe thunderstorms. Day 3
outlook has a marginal/slight risk area just to the east of our area.
Based on the speed of the system and sounding profile, there will be
a gradually change from rain to a mixture and finally to all snow.
As show yesterday, the most accumulation will be in the northern
third of the area. No matter how much snow falls, which will be key,
windy to very windy conditions will be the most certain part of this
forecast.
The extremely tight pressure and mixing will spread these conditions
from west to east across the area. Mixing shows that 50 to 60 knots
could get mixed down. Did increase the winds accordingly but there
is potential for these winds to be even stronger. If enough snow
falls and falls fast enough, blowing snow could become a significant
impact.
.LONG TERM...(Thursday through Monday)
Issued at 258 AM MDT Mon Apr 8 2019
Impactful weather is expected for the Central High Plains later this
week, starting off with snow showers and gusty winds across the Tri-
State area Thursday morning. High temperatures Thursday will
struggle to get into the upper 30s for most, so there is the
possibility for snow showers to stick around through midday. Most
locations north of I-70 could see 1 to 3 inches of snow, but with
warm ground conditions and the possibility for some liquid
precipitation later in the day Thursday, any snowfall should not
stick around very long. Areas along and south of I-70 will see very
little, if any, snow accumulation through Thursday.
The biggest impact Thursday will be gusty winds with sustained wind
speeds up to and possibly above 40 mph. While this forecast caps
maximum wind gusts around roughly 50-55 mph, there is a chance that
the strongest wind gusts during that time period could peak above 60
mph. These strong winds will likely warrant some sort of
watch/warning as we get closer to the event. With even light
snowfall leading to the possibility of severely reduced visibilities
with such strong winds, poor travel conditions are expected Thursday
morning. Blizzard-like conditions are possible very late Wednesday
night through Thursday morning north of I-70 and into Nebraska.
Monitor future forecasts for updates.
Rain/snow showers will taper off Thursday afternoon from west to
east. While there will be some clearing skies Friday, the
significantly cooler air brought in by the gusty northerly winds
will bring low temperatures down to the low 20s for most Friday
morning. More clouds and precipitation are expected for the Tri-
State area beginning late Friday night and lasting through Saturday
night. This precipitation should start out as snow and then
transition to rain Saturday after sunrise as temperatures rise back
above freezing. High temperatures Saturday should reach back into
the upper 40s across the Central High Plains. Any snowfall
accumulations from this precipitation event will be light, if at
all. Light rain/snow showers should taper off from west to east late
Saturday night.
Sunday and onward should bring quieter and warmer across the Tri-
State area. Highs will reach into the low 60s Sunday and even the
low to mid 70s Monday as clear skies and southerly winds will allow
things to warm back up to spring-like conditions. With warm
afternoon temperatures and breezy winds, Monday of next week could
shape up to be an elevated fire weather day, but forecaster
confidence is low since this event is so far out at this time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 520 AM MDT Mon Apr 8 2019
Vfr conditions are expected through the period. For Kgld, through
late morning west winds near 8 knots are expected. From 17z to
20z, northwest winds of 15 knots with gusts to 23 knots are
expected. At 21z those winds decrease to 12 knots. At 01z those
winds will become light and variable then shift to the southwest
at 6 knots around 05z.
For Kmck, west winds of 9 to 13 knots are expected through late
morning. From 17z through 23z, northwest winds near 14 knots with
gusts to near 22 knots are expected. At 00z those winds will shift
to the north at 6 knots. At 05z, the winds shift to the east
southeast at 6 knots.
&&
.FIRE WEATHER...
Issued at 404 AM MDT Mon Apr 8 2019
For today...relative humidities in the mid and upper teens looks to
occur along and west of the Colorado border. However the winds
decrease or are below 25 mph by the time the lower humidities are
realized.
For Tuesday...New model data supports the ongoing Fire Weather
Watch. After collaborating with my neighbors, decided to not upgrade
to a warning yet. I also need a little more certainty on the winds
which do look a little better than yesterday.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ001-013-027-041.
CO...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ252>254.
NE...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ079.
&&
SHORT TERM...BULLER
LONG TERM...PATTON
AVIATION...BULLER
FIRE WEATHER...BULLERHazardous weather outlook, Apr 8, 9:43 AM MDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 943 AM MDT Mon Apr 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091545- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 943 AM MDT Mon Apr 8 2019 /1043 AM CDT Mon Apr 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Northwest winds will gust up to 30 MPH, and relative humidity values will fall to less than 20 percent from 2 PM until 6 PM MDT, west of a Benkelman to Goodland and Tribune line. This will lead to near critical fire weather conditions. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... For Tuesday, a Fire Weather Watch remains in affect for the afternoon and early evening hours for counties along and west of the Colorado border. A strong storm system will bring significant impacts to the region from Wednesday into Thursday. Very windy conditions are expected to spread across the area from Wednesday afternoon into Thursday. North to northwest winds of 30 to 40 mph with gusts approaching 60 mph are expected. There is potential for these winds to be stronger than currently forecast. Rain develops across the area during the day on Wednesday. That rain will mix with and change to snow across the area from west to east Wednesday night into Thursday. The snow combined with the strong winds, could cause significant reductions in visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:33 PM MDT | Winter Storm Watch | GLD | Dundy, Hitchcock, Red Willow | 37 hr |
Nearby
Red Flag Warnings in Kansas, 2019Red Flag Warnings in Colorado, 2019Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.